I know many, if not all, side effects of Metformin that is why I am so adamant against using chemicals (or medications) for intervening our health. Recently, I have a very bad experience, which really made me more cautious on the use of chemicals.
I have a close relative who has had diabetes mellitus of more than 20 years with a blood glucose level at 500-600 mg% all the time during the period shortly before calling me one day six months ago for complaining of ill feeling. When I quickly suspected the symptoms were a result of hyperglycemia and its diabetic complications, I began to coach him to reduce his blood glucose level with carbohydrate restriction. His symptoms were improved quickly as his blood glucose started to come down. Although I had called him almost daily to follow him up, the distance consultation is strictly based on verbal descriptions and not the best way for a good follow-up.
Because of the severity of his diabetic condition with retinopathy and other complications, I suggested that he should see a physician for possible taking a short time on disability. Well, as soon as his visit with his physician, he was quickly prescribed with Metformin regimen. Both my relative and I were reluctant to start the chemical. However, because of his blood glucose level persistently stayed around 300 mg%, I finally agreed that he might have to try Metformin. Well, after he started taking it, all the side effects of Metformin began to appear including nausea, vomiting, diarrhea, bloating, and constipation. A few days later, he complained of dizziness, headaches, and found his blood pressure went up. Shortly after that, he developed blurred and double vision. While I have not way to see him because of the distance, I had not choice but asking him to see another physician and wanted him to stop Metformin. He was found hypercholesterolemia as well as hypertriglyceridemia. Now, he is in the hospital.
As said that I know so many side effects of Metformin, I would like to know any of you who took Metformin and had hypercholesterolemia and hypertriglyceridemia. I know in rare cases, the user of Metformin had hyperglycemia instead.
Folks, be careful about taking chemicals!
I have been on Metformin for about 3 years. The only side effect that I am aware of is diarrhea. This problem went away when I went onto a low carb diet.
In doing experiments with my diet I found that in 3 out of 4 trials the diarrhea would return for a day when I ate as little as one slice of bread or pizza. My Dr also believes that the diarrhea is only a problem when patients "cheat" although he defines this as eating sweets or ice cream.
There are many Metformin side effects. Many of them have not been officially reported because the number of cases is small.
Most Users Ever Online: 54
Currently Browsing this Page:
Guest Posters: 0
Newest Members: StarStuff, --staysea--, --munchinmom--, --GinnyL--, --JakeFantom--, --trberry--
Administrators: admin (159), Robert K. Su MD (692)